Diarrhea and Creon

8 Posts | Page(s): 1 

Diarrhea and Creon

by Alexuk on Sun Feb 24, 2013 01:18 PM

Quote | Reply

Hello

My mother has recentlybeen prescribed Creon for her diarrhea, can anyone please tell me how long long the tablets take to start working? She has been taking Creon 10,0001x3 a day for four daysand Immodium tablets 1x3 a day. for seven days. She is still havingdiarrhea 1-2 times a day.

Thank you for any advice given.

Alex

RE: Diarrhea and Creon

by shelby1 on Sun Feb 24, 2013 02:14 PM

Quote | Reply

Hi,

Our experience with Creon and diarrhea is

1) Watch what we eat- no fried foods-very little fat

2) When you take the Creon- with meals, not after

3) Creon strength- we take 3 -24,000 x3 plus one at night

Maybe you just have to increase a little, but we are really careful of what we eat. It can be trial and error about what foods affect her  but oil and fats are our main problen. like chicken, hamburger, sausage, etc. 

Good Luck

RE: Diarrhea and Creon

by AliveInOldeTown on Sun Feb 24, 2013 07:44 PM

Quote | Reply

Hi Alex,

I have taken Creon for several years, following Whipple surgery.  Creon needs to be taken with food.  It shouldn't be taken on an empty stomach, and taking after a meal is not effective.  The capsule basically needs to travel with food through the digestive system.  If your Mom is eating normal sized meals, she may need to be taking more Creon.  I eat three regular meals daily, typically no snacks in between meals.  I take 2 to 3 Creon 12000 ( and sometimes 4) with meals and it takes that for me to digest food without trouble.  I take them spaced throughout the meal, one after the first few bites of food, another toward middle of the meal and one toward the end of the meal.  I have a relatively low fat diet.  I do not eat deep fried foods as there is no amount of Creon which would offset the bad affects of it.   Your Mom should be taking Creon any time she consumes food, even a light snack.  I have found if I do not take adequate amounts of Creon, it will cause me to have excessive gas, and loose (sometimies wartery) stools.     

Hope your Mom gets better soon. 

RE: Diarrhea and Creon

by AliveInOldeTown on Sun Feb 24, 2013 07:47 PM

Quote | Reply

Goodness!  I meant  to type" watery" stools, not "wartery". 

RE: Diarrhea and Creon

by Alexuk on Fri Mar 01, 2013 02:22 PM

Quote | Reply

Hello

Thank you all for your reply, it's much appreciated.

Since i first posted, the Creon medication has been increased she is now is taking 2x40,00 uinits a day.

She has a loss of appetite and still getting diarrhea. On the plus side she is drinking the Fortisip Nutridrinks prescribed for her.

I just wish she could get stronger, has the nurse told me the hospital will not start the tretment untill she does.

RE: Diarrhea and Creon

by Alexuk on Fri Mar 01, 2013 02:25 PM

Quote | Reply

Sorry. 2x40,000 Creon units a day.

RE: Diarrhea and Creon

by JoopSchmeitz on Fri Mar 15, 2013 04:33 PM

Quote | Reply

start using Imodium tablets. This will stop diarrhea symtomes the next day.

Don't use too much of this as it will block the "way out".

Good luck!

RE: Diarrhea and Creon

by bestfriendmom on Mon Mar 18, 2013 06:18 PM

Quote | Reply

Hello Alexuk,

 

My Mom also has horrible diarrhea despite the Creon.  It has been going on now for 15 months since she had the whipple procedure.  The only thing that has stopped hers is liquid opuim.  I would ask her about it. I will warn you that it it hard to fine and very expensive but it works.

 

 

8 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.